Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 9, NWS Paducah, KY

December 30, 20088 counties in Illinois; 6 counties in Indiana

NWS Paducah, KY issued this wind advisory at Dec 30, 2008, 9:41 PM CST for 8 counties in Illinois; 6 counties in Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 9:41 PM CST (03:41 UTC)
Expired
Dec 31, 2008, 4:00 AM CST
In force
6 hr
Issued by
NWS Paducah, KY

Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 30 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 310341
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
941 PM CST TUE DEC 30 2008

ILZ075>078-080>083-INZ081-082-085>088-311000-
/O.NEW.KPAH.WI.Y.0009.081231T0341Z-081231T1000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT
941 PM CST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A CORE OF HIGH WINDS WILL ROTATE ACROSS THE I-64 CORRIDOR OF
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...BEHIND A STRONG COLD
FRONT MOVING ACROSS THE REGION TONIGHT.

THE FRONT WILL BRING A BLAST OF COLD AIR ON STRONG NORTHWESTERLY
WINDS THAT WILL AVERAGE 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH.
THESE PEAK WINDS WILL OCCUR FOR ABOUT A 3 TO 4 HOUR PERIOD BEFORE
GRADUALLY SUBSIDING OFF THEIR PEAK LATE TONIGHT AS THE COLDER AIR
SETTLES MORE FIRMLY INTO THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...SMALL OBJECTS 
AND THINGS LIKE OUTDOOR CHRISTMAS DECORATIONS MAY BE BLOWN OFF IF
NOT FASTENED DOWN TIGHTLY.

$$
1 follow-up statement
000 
WWUS73 KPAH 310953
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CST WED DEC 31 2008

ILZ075>078-080>083-INZ081-082-085>088-311100-
/O.EXP.KPAH.WI.Y.0009.000000T0000Z-081231T1000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT
353 AM CST WED DEC 31 2008

...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...

THE WIND ADVISORY FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST 
INDIANA WILL EXPIRE AT 4 AM CST EARLY THIS MORNING.

NORTHWEST WINDS WERE STILL GUSTY EARLY THIS MORNING...BUT HAD
DIMINISHED INTO THE 10 TO 20 MPH RANGE...WITH OCCASIONAL HIGHER
GUSTS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 30, 4:45 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 30, 4:45 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST TUE DEC 30 2008

.UPDATED...
UPDATED AVIATION SECTION FOR 00Z TAFS.

&&

.DISCUSSION...

18Z SURFACE MAP SHOWS LOW OVER NORTHERN IOWA WITH COLD FRONT
SWEEPING SOUTH THEN SOUTHWEST ACROSS NORTHERN MISSOURI. THIS LOW
WILL SWEEP ACROSS THE OHIO VALLEY THIS EVENING. GUSTY SW WINDS WILL
SWITCH AROUND TO THE NW BETWEEN 00Z AND 03Z WITH FRONTAL PASSAGE.
SHOULD BE VERY LITTLE IN THE WAY OF CLOUDS. WINDS WILL GUST
OVERNIGHT...MAYBE AS HIGH AS 30 TO 35 MPH AT TIMES...BUT REMAIN
BELOW ADVISORY CRITERIA.

LARGE CANADIAN HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. TEMPERATURES WILL RETURN TO MORE
SEASONAL READINGS THROUGH NEW YEARS DAY. WEAK SYSTEM THURSDAY NIGHT
REMAINS MINIMAL AND ONLY BRUSHES THE NORTHEAST CORNER OF THE
FORECAST AREA. GFS AND ECMWF BOTH SHOW BEST MOISTURE REMAINS SPLIT
AROUND THE REGION. HAVE LEFT LOW POPS IN AFTER MIDNIGHT THROUGH 12Z
FRIDAY MORNING. THIS SYSTEM MOVES QUICKLY EAST FRIDAY.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
USED A BLEND OF THE GFS AND ECMWF FOR THE EXTENDED...AS TWO SYSTEMS
ARE EXPECTED TO INFLUENCE THE WEATHER PATTERN OVER THE WEEKEND AND
INTO EARLY NEXT WEEK. THE FIRST WILL BRING A COLD FRONT ACROSS THE
AREA SATURDAY NIGHT AND SUNDAY MORNING. PRECIPITATION WITH THIS
SYSTEM SHOULD BE FAIRLY LIGHT. TEMPERATURE PROFILES SUGGEST MAINLY
RAIN WITH THIS SYSTEM.

THE STRONGEST OF THE UPCOMING SYSTEMS WILL INFLUENCE THE REGION
STARTING LATE MONDAY AND PERSISTING INTO TUESDAY. WHILE ATMOSPHERIC
PATTERNS COULD CHANGE SIGNIFICANTLY BETWEEN NOW AND THEN...CURRENT
MODELING SUGGESTS THE POTENTIAL FOR ANOTHER WINTRY PRECIPITATION
EVENT. WITH A WARM LAYER ALOFT...ICING MAY BE A CONCERN...ESPECIALLY
IN THE NORTHERN/WESTERN HALF OF THE AREA. THE WINTRY MIX HAS THE
POTENTIAL TO CHANGE OVER TO ALL RAIN BEFORE MIXING WITH SNOW...OR
GOING DIRECTLY OVER TO SNOW...DEPENDING ON THE EXACT TRACK OF THE
LOW. THIS WILL BE REFINED AS THE EVENT DRAWS CLOSER.

TEMPERATURES ARE REFLECTIVE OF A GFS/HPC BLEND.

&&

.AVIATION...
22Z COLD FRONT ANALYZED FROM NCNTL IL-LSX-SGF-NE OK. THIS IS ON NAM
TRACK TO PASS FA THIS EVENING...W/ATTENDANT WIND SHIFT TO W THEN NW
BETWEEN 03-07Z ALL TAF SITES. BLOOMFIELD PROFILERS CONFIRM WINDS
ALOFT FORECAST OF 50KTS AT ABOUT 3K FEET...WITH SURFACE TRANSLATIONS
SHOWING GUSTS INTO THE MID 20S KTS. ANTICIPATE THIS WILL LULL A
LITTLE W/THE LOSS OF DIURNAL MIXING...BUT STILL WINDS UPSTREAM
SUPPORT SAME AFTER FROPA ON THE NWLYS. THEREFORE WILL KEEP/PICK UP
WINDS AFT FROPA TO NWLYS W/SIMILAR GUSTS INTO THE MID 20S KTS. NOTE
SOME FURTHER UPSTREAM LOCALES GUSTING INTO THE 30S AT THIS
WRITING...SO SOMETHING TO KEEP AN EYE UPON TOO. NAM ALSO STILL
SUPPORTS SC DECK DEVELOPMENT ON LEAD EDGE OF COLDER AIR LAGGING
BEHIND FROPA. WL KEEP ITS MENTION THRU THE WEE AM HOURS...THEN A
CLEAR OUT W/HIGH PRESSURE BUILDING ACROSS TOMORROW SHOULD RESULT IN
EVENTUALLY (PM) DIMINISHING WINDS AMIDST OTHERWISE VFR CONDITIONS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Dec 30, 3:18 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CST TUE DEC 30 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
318 PM CST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS WILL PERSIST TONIGHT AS WINDS SHIFT FROM THE
SOUTHWEST TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT.
SUSTAINED WINDS WILL AVERAGE 15 TO 25 MPH...WITH GUSTS OF 25 TO 35
MPH POSSIBLE.

REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR RIVER FLOOD
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Illinois, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.